Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 67, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 15, 2024, 8:01 PM CDT for Jasper County, Jones County, Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2024, 8:01 PM CDT (01:01 UTC)
- Expired
- Sep 15, 2024, 9:56 PM CDT
- In force
- 115 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243
WGUS54 KJAN 160101
FFWJAN
MSC061-067-160400-
/O.NEW.KJAN.FF.W.0067.240916T0101Z-240916T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
801 PM CDT Sun Sep 15 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southwestern Jasper County in east central Mississippi...
Central Jones County in southeastern Mississippi...
* Until 1100 PM CDT.
* At 801 PM CDT, Doppler radar indicated heavy rain across the
warned area. Between 2 and 5 inches of rain have fallen. The
expected rainfall rate is 1 to 3 inches in 1 hour. Additional
rainfall amounts of 2 to 3 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Laurel, Ellisville, Moss, Vernon and Turnerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3210 8914 3197 8905 3155 8911 3158 8928
3181 8922 3205 8925
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
sas203 follow-up statements
159
WGUS74 KJAN 160157
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
857 PM CDT Sun Sep 15 2024
MSC061-067-160400-
/O.CON.KJAN.FF.W.0067.000000T0000Z-240916T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Jones MS-
857 PM CDT Sun Sep 15 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR SOUTHWESTERN JASPER AND CENTRAL JONES COUNTIES...
At 857 PM CDT, Doppler radar indicated heavy rain across the warned
area. Between 4 and 7 inches of rain have fallen. The expected
rainfall rate is 1 to 2 inches in 1 hour. Additional rainfall
amounts of 2 to 3 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Laurel, Ellisville, Moss, Vernon and Turnerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3210 8914 3197 8905 3155 8911 3158 8928
3181 8922 3205 8925
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
sas20064
WGUS74 KJAN 160238
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
938 PM CDT Sun Sep 15 2024
MSC061-067-160400-
/O.CON.KJAN.FF.W.0067.000000T0000Z-240916T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Jones MS-
938 PM CDT Sun Sep 15 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR SOUTHWESTERN JASPER AND NORTH CENTRAL JONES COUNTIES...
At 938 PM CDT, Doppler radar indicated heavy rain across the warned
area. Between 4 and 7 inches of rain have fallen. The expected
rainfall rate is 1 to 2 inches in 1 hour. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Laurel, Vernon, Moss and Turnerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3204 8924 3204 8913 3177 8908 3176 8922
3181 8922
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
sas20467
WGUS74 KJAN 160256
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
956 PM CDT Sun Sep 15 2024
MSC061-067-160306-
/O.CAN.KJAN.FF.W.0067.000000T0000Z-240916T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Jones MS-
956 PM CDT Sun Sep 15 2024
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN JASPER AND
NORTH CENTRAL JONES COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3204 8924 3204 8913 3177 8908 3176 8922
3181 8922
$$
sas20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 7:10 PM CDT, 51 minutes earlier.
Area forecast discussion, Sep 15, 7:10 PM CDT, 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 710 PM CDT Sun Sep 15 2024 ...New AVIATION... .DISCUSSION... Issued at 335 PM CDT Sun Sep 15 2024 Tonight and Monday...Low pressure is still over the region keeping rain and clouds over the area. The heaviest rains today have been over northeast Mississippi. A few thunderstorms cannot be ruled out this evening as this low continues to hang out over the region. Guidance is still hinting at some fog potential across the southern portions of the area overnight and have added the fog into the forecast overnight. We may have to expand it or possibly issue a Fog Advisory if things pan out. Rain and shower chances still remain elevated on Monday as this low weakens Monday. /MJH/ Monday night through Sunday...With the lingering boundary, rain chances were extended into Tuesday generally south of I-20. Not sure how fast clouds will thin out on Tuesday, so thinking it will be a few degrees cooler than models show, but not significant enough to make any changes. The latest NAM/GFS hold on to the boundary into Wednesday afternoon/Thursday. Although the boundary will likely be along the coast a few showers and thunderstorms can't be ruled out along the hwy 84 corridor. Not confident, so will leave the 10 percent in the forecast, basically going with guidance pops and temps through the forecast period. The upper wave of what will be left of Francine by Tuesday should be much weaker and headed south out of the area. The stalled front will be the focus for thunderstorm activity. Upper level support didn't look great, but convergence along the boundary and some general heating may support some thunderstorms in the afternoon. High pressure was expected to squeeze in between disturbances around Thursday and help to push everything out. The end of the week going into the weekend looks dry. Although winds around the nearby circulations on all levels were north/northeast, the airmass building in from Mexico should bring some hot and dry air into the region. Guidance has above normal high temperatures, where the GFS 850mb model temps stay around 16-18 degree. /07/ && .AVIATION... (00Z TAFS) Issued at 710 PM CDT Sun Sep 15 2024 A mixed bag of VFR to MVFR ceilings/stratus are ongoing, due to light RA at central to eastern TAF sites or in the VC. This general persistence pattern will give way to another night of lowered ceilings dropping quickly to IFR flight categories/stratus around 16/04-07Z Monday. There are some indications of some LIFR ceilings, at GLH, PIB, HBG & HEZ, with some patchy fog/BR at most sites overnight. Vsby in northwest, central to southwestern TAF sites from GLH to HKS/JAN, PIB/HBG & HEZ, could fall to IFR to LIFR from patchy to areas of dense fog overnight. Additional light RA development is likely for the northeastern most TAF sites through daybreak Monday, outside of HKS/JAN, PIB/HBG & HEZ. The earliest onset will be at GWO, GTR & MEI, from 16/09-16Z & persisting into the aftn & spreading west-southwest. Flight restrictions from dense fog & low stratus will improve to MVFR by 16/15-17Z Monday & persist through the end of the TAF period. RA will decrease in coverage in north-central to northeast sites into Monday aftn. Light easterly winds will persist through Monday aftn, sustained up to 10mph & brief gusts up to 20mph. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 82 68 84 / 30 70 20 20 Meridian 68 81 65 84 / 60 70 20 20 Vicksburg 69 83 68 84 / 10 60 10 10 Hattiesburg 71 85 69 86 / 30 70 20 30 Natchez 67 84 68 84 / 0 50 10 20 Greenville 69 79 66 84 / 60 60 10 0 Greenwood 69 80 66 86 / 60 60 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && MJH/07/DC
In the hours before
Special weather statement, Sep 15, 2:55 PM CDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
255 PM CDT Sun Sep 15 2024
MSZ032-033-038-152100-
Oktibbeha MS-Winston MS-Choctaw MS-
255 PM CDT Sun Sep 15 2024
...HHEAVY RAIN WILL IMPACT SOUTHEASTERN CHOCTAW...SOUTHWESTERN
OKTIBBEHA AND WINSTON COUNTIES THROUGH 400 PM CDT...
At 253 PM CDT, Doppler radar was tracking heavy rain near Noxapater,
or 7 miles southeast of Louisville. These showers were nearly
stationary.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain could cause ponding on roads. Slow down and
allow extra time to your destination.
Rain will remain over mainly rural areas of southeastern Choctaw,
southwestern Oktibbeha and Winston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3293 8904 3308 8931 3335 8932 3345 8908
3331 8890 3297 8881 3293 8881
TIME...MOT...LOC 1953Z 153DEG 4KT 3304 8899
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
SASThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 4:08 PM CDT | Special Weather Statement | JAN | Rankin | 52 min |
| Sep 16, 5:02 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 101 min |
Nearby
Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.